My son has ADHD and a tic disorder. The tic disorder has been controlled with medication(I cannot remember the name right now) until recently. I called his doctor when the tics returned and she wanted to increase his medication. However, the one she wants to increase makes him tired and he sleeps a lot. We did a genetic test and found that his body does not process the medication correctly and to get it to work, it has to be given at a high dose. I asked her if we could increase his other tic medicine instead and she said we need to max out this one first. I said but it’s going to make him even more tired and she said yes but we need to increase it again. My husband and I have not done maxed it out yet. My son just wants to sleep most of the day and is up late at night. When I tell her this she suggested a sleeping pill. My son is 12 and has four medications for his ADHD and tic disorder plus he takes a melatonin pill at night. He takes a total of 8 1/2 pills a day. I have asked if there is something else we can do so we can lower the amount of pills and the doctor said to give it a year and we should be able to. This is his second doctor we have gone to for his adhd. Is it common to have this many pills and having to change the doses this often? I would understand the changes if he was just diagnosed but he has been treated for adhd since he was 6 years old and the tic disorder for almost 2 years.
This topic was modified 3 months, 1 week ago by tracya.
You must be logged in to reply to this topic. Login